EconPapers    
Economics at your fingertips  
 

Estimating covariate functions associated to multivariate risks: a level set approach

Elena Bernardino, Thomas Laloë () and Rémi Servien

Metrika: International Journal for Theoretical and Applied Statistics, 2015, vol. 78, issue 5, 497-526

Abstract: The aim of this paper is to study the behavior of a covariate function in a multivariate risks scenario. The first part of this paper deals with the problem of estimating the $$c$$ c -upper level sets $${L(c)= \{F(x) \ge c \}}$$ L ( c ) = { F ( x ) ≥ c } , with $$c \in (0,1)$$ c ∈ ( 0 , 1 ) , of an unknown distribution function $$F$$ F on $$\mathbb {R}^d_+$$ R + d . A plug-in approach is followed. We state consistency results with respect to the volume of the symmetric difference. In the second part, we obtain the $$L_p$$ L p -consistency, with a convergence rate, for the regression function estimate on these level sets $$L(c)$$ L ( c ) . We also consider a new multivariate risk measure: the Covariate-Conditional-Tail-Expectation. We provide a consistent estimator for this measure with a convergence rate. We propose a consistent estimate when the regression cannot be estimated on the whole data set. Then, we investigate the effects of scaling data on our consistency results. All these results are proven in a non-compact setting. A complete simulation study is detailed and a comparison with parametric and semi-parametric approaches is provided. Finally, a real environmental application of our risk measure is provided. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Multidimensional distribution function; Plug-in estimation; Regression function (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-014-0498-4 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:78:y:2015:i:5:p:497-526

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-014-0498-4

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:78:y:2015:i:5:p:497-526